Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 10, 2014, 10:03 PM CDT for Ellis County, Trego County, Kansas. It took effect at Oct 11, 2014, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 10:03 PM CDT (03:03 UTC)
- In effect from
- Oct 11, 2014, 3:00 AM CDT
- Expired
- Oct 11, 2014, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS73 KDDC 110303 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1003 PM CDT FRI OCT 10 2014 ...LIGHT FROST EXPECTED THROUGH TOMORROW MORNING... .CLEARING SKIES AND CALM WINDS WILL CREATE THE IDEAL ENVIRONMENT FOR RADIATIONAL COOLING AND RESULTANT FROST FORMATION ACROSS THE INTERSTATE 70 CORRIDOR. KSZ030-031-111400- /O.NEW.KDDC.FR.Y.0004.141011T0800Z-141011T1400Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 1003 PM CDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...MINIMUMS TEMPERATURES IN THE 33 TO 36 DEGREE FAHRENHEIT RANGE. * IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SUGDEN
1 follow-up statement
310 WWUS73 KDDC 111351 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 851 AM CDT SAT OCT 11 2014 ...THREAT OF FROST HAS PASSED AS TEMPERATURES WARM... KSZ030-031-111500- /O.EXP.KDDC.FR.Y.0004.000000T0000Z-141011T1400Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 851 AM CDT SAT OCT 11 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... NOW THAT THE SUN HAS COME UP, TEMPERATURES WILL WARM RAPIDLY THROUGH THE 40S THIS MORNING, THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 10, 6:07 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 10, 6:07 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT FRI OCT 10 2014 ...UPDATE TO AVIATION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 240 PM CDT FRI OCT 10 2014 AN UPPER LEVEL TROUGH WILL BE MOVING SLOWLY EAST FROM WESTERN KANSAS INTO CENTRAL KANSAS BY MORNING. AS THE TROUGH AXIS AND DEFORMATION ZONE MOVES EAST THE RAIN WILL END FROM WEST TO EAST ACROSS WESTERN KANSAS MOSTLY BY THIS EVENING. SOME LINGERING LIGHT RAIN WILL BE POSSIBLE UNTIL AROUND MIDNIGHT MAINLY IN SOUTH CENTRAL SECTIONS BEFORE ENDING. AS A COLD RIDGE OF HIGH PRESSURE SETTLES INTO WESTERN KANSAS TONIGHT, THE WINDS WILL BECOME LIGHT FROM THE NORTH. SKIES WILL ALSO CLEAR IN THE FAR NORTH ALONG I-70 AROUND AND AFTER MIDNIGHT WITH SOME PATCHY FROST FORMING INTO EARLY MORNING. OVERNIGHT LOWS WILL FALL INTO THE MID 30S NORTH AROUND HAYS AND WAKEENEY WITH UPPER 30S TO LOWER 40S ELSEWHERE. FOR SATURDAY THE UPPER TROUGH CONTINUES TO EXIT THE CENTRAL PLAINS WITH SKIES BECOMING MOSTLY CLEAR. AS COLD SURFACE HIGH PRESSURE MOVES EAST INTO CENTRAL KANSAS, LIGHT AND VARIABLE WINDS WILL BEGIN TO SHIFT TO THE SOUTHEAST AT 10 TO 20 MPH OVER FAR WESTERN KANSAS BY LATE AFTERNOON. HIGHS WILL BE IN AROUND 60 TO 62 DEGREES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 236 PM CDT FRI OCT 10 2014 THE NEXT SHORTWAVE TROUGH WILL AMPLIFY OVER COLORADO/WYOMING BY SUNDAY. HAVING ONLY BEEN SUPPRESSED INTO TEXAS BY THE PREVIOUS COLD FRONT, LOW LEVEL MOISTURE WILL SURGE BACK INTO WESTERN KANSAS WITH DEWPOINTS IN THE 50S BY LATE SUNDAY. WITH COLD ADVECTION AT MID AND UPPER LEVELS AND STRONG FORCING FOR ASCENT, SHOWERS AND THUNDERSTORMS WILL DEVELOP. A FEW OF THESE STORMS COULD BE STRONG AS MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK (HWODDC), WITH SMALL HAIL POSSIBLE GIVEN SURFACE BASED CAPE VALUES AS HIGH AS 1000 J/KG. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN SOUTH CENTRAL KANSAS INCLUDING PRATT AND MEDICINE LODGE; BUT EVEN LOCATIONS SUCH AS DODGE CITY COULD EXPERIENCE THUNDERSTORMS. FARTHER WEST NEAR THE COLORADO BORDER, JUST A FEW RAIN SHOWERS ARE EXPECTED. GIVEN THE AMPLIFYING UPPER LEVEL SYSTEM AND SURFACE CYCLOGENESIS OVER THE SOUTHERN PLAINS, SURFACE WINDS OUGHT TO BE STRONGER THAN THE MODELS ARE SUGGESTING, WITH SUSTAINED WINDS AS HIGH AS 25-30 MPH SUNDAY NIGHT BEHIND THE COLD FRONT. MONDAY WILL STILL BE FAIRLY BREEZY FROM THE NORTHWEST AS SURFACE HIGH PRESSURE BUILDS INTO THE ROCKIES. AN EXTENDED PERIOD OF PLEASANT WEATHER CAN BE EXPECTED MONDAY THROUGH LATE WEEK AS UPPER LEVEL TROUGHING DEVELOPS ALONG THE WEST COAST, WITH RIDGING OVER THE SOUTHERN HIGH PLAINS. A FAIRLY WEAK PRESSURE GRADIENT WILL PERSIST ACROSS WESTERN KANSAS, WHICH INDICATES LIGHT WINDS AND LITTLE IN THE WAY OF MOISTURE RETURN FROM THE GULF OF MEXICO. HIGHS OUGHT TO BE IN THE 70S WITH LOWS MAINLY IN THE 40S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 600 PM CDT FRI OCT 10 2014 IFR/MVFR CIGS WILL LINGER IN THE VICINITY OF KGCK AND KDDC THIS EVENING AS THE LOW LEVEL STRATUS DECK SLOWLY LIFTS OVERNIGHT. OTHERWISE, VFR CONDITIONS WILL RETURN TO ALL TAF SITES EARLY SATURDAY MORNING AS THE STRATUS DECK SCATTERS OUT NORTHWEST TO SOUTHEAST. LOW LEVEL STRATUS MAY REDEVELOP ALONG THE COLORADO BORDER TOWARD SUNRISE SATURDAY MORNING AS A LIGHT SOUTHEASTERLY UPSLOPE FLOW DEVELOPS. IFR CIGS WILL BE POSSIBLE WEST OF KGCK. WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING AS SURFACE HIGH PRESSURE EXTENDS FROM THE NORTHERN PLAINS SOUTHWARD INTO WESTERN KANSAS TONIGHT. WINDS WILL THEN TURN SOUTHEASTERLY 5 TO 15KT LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON AS THE SURFACE HIGH BEGINS TO EDGE EASTWARD OUT OF WESTERN KANSAS THROUGHOUT THE DAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 38 62 44 72 / 30 0 0 50 GCK 39 62 42 70 / 20 0 0 30 EHA 40 62 44 75 / 20 0 0 30 LBL 40 62 44 77 / 20 0 0 40 HYS 37 60 44 66 / 30 0 0 30 P28 43 62 46 73 / 30 0 0 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...FINCH AVIATION...JJOHNSON
Hazardous weather outlook, Oct 10, 10:24 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1024 AM CDT FRI OCT 10 2014 KSZ030-031-043>046-061>066-074>081-084>090-111530- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1024 AM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING ACROSS SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.